Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1980, Volume 48, Issue 2

Values for Games without Sidepayments: Some Difficulties with Current Concepts<457:VFGWSS>2.0.CO;2-E
p. 457-466

Alvin E. Roth

Two solution concepts for games without sidepayments are considered: the stable bargaining solution proposed by Harsanyi[6, 7], and the $\lambda$-transfer value first proposed by Shapley [19]. Some examples of games are considered for which both solution concepts yield results which are highly counter-intuitive, and which seem to be inconsistent with the hypothesis that the games are played by rational players.

Log In To View Full Content